Alert archive / New Hampshire / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Jan 20, 2007, 3:34 PM EST for 5 counties in Maine; 7 counties in New Hampshire. It took effect at Jan 20, 2007, 11:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2007, 3:34 PM EST (20:34 UTC)
- In effect from
- Jan 20, 2007, 11:00 PM EST
- Expired
- Jan 21, 2007, 8:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 54 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 2:46 PM EST, 48 minutes earlier.
Area forecast discussion, Jan 20, 2:46 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
246 PM EST SAT JAN 20 2007
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
STRONG WINDS AND BITTER COLD TEMPERATURES WILL REQUIRE WIND CHILL
ADVISORIES AND WARNINGS FOR THE MOUNTAINS AND INTERIOR AREAS OF
MAINE AND NEW HAMPSHIRE. ALSO WIND ADVISORIES WILL CONTINUE INTO
THE NIGHT. WILL BE DROPPING THE SNOW ADVISORY IN THE MOUNTAINS
SINCE THE NATURE OF THE MOISTURE SOURCE HAS DRIED UP EVEN THOUGH
THE UPSLOPE NORTHWEST FLOW INTO THOSE AREAS WILL CONTINUE THROUGH
THE NIGHT. WILL BE USING MAV GUIDANCE FOR TEMPS TONIGHT AND
SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE STARTS THINGS DRY SUNDAY NIGHT WITH TEMPERATURES
GETTING DOWN AROUND ZERO. CLOUDS MOVE IN DURING THE NIGHT AS A
SHORTWAVE MOVES EAST IN THE ZONAL FLOW. MOUNTAINS WILL PICK UP
SOME SNOW SHOWERS ON AND OFF THROUGH THE FIRST HALF OF THE WEEK.
THEN LOW PRESSURE IN THE MIDWEST BRINGS A CHANCE FOR SOME SNOW
WEDNESDAY NIGHT. THE GFS STILL SPAWNS A COASTAL LOW OFF THE MIDDLE
ATLANTIC COAST ON THURSDAY WHICH DEEPENS DRAMATICALLY AND BECOMES
VERTICALLY STACKED AS IT PASSES THROUGH THE GULF OF MAINE
THURSDAY NIGHT. A LOT CAN GO WRONG WITH THIS SCENARIO AT THIS
POINT SO ONLY WENT WITH A CHANCE OF SNOW AT THE JUNCTURE. BRISK
NORTHWEST WINDS COULD THEN BE WITH US FRIDAY AND SATURDAY AND
REINFORCE THE COLD AIR.
&&
.AVIATION...
VFR CONDITIONS THROUGH SATURDAY. WINDS WILL BE STRONG AND GUSTY
TONIGHT.
&&
.MARINE...
WILL CONTINUE THE STORM WARNING THROUGH TONIGHT DUE TO THE
COMBINATION OF A STRONG PRES GRADIENT AND STRONG COLD AIR
ADVECTION.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MEZ007>009-
012>014-018>028.
WIND CHILL WARNING FROM 11 PM THIS EVENING TO 8 AM EST SUNDAY
FOR MEZ007>009-012>014.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 8 AM EST SUNDAY
FOR MEZ018>022.
NH...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NHZ001>010-013-014.
WIND CHILL WARNING FROM 11 PM THIS EVENING TO 8 AM EST SUNDAY
FOR NHZ001>004.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 8 AM EST SUNDAY
FOR NHZ005>010-013.
MARINE...STORM WARNING UNTIL 6 AM EST SUNDAY FOR ANZ150.
&&Hazardous weather outlook, Jan 20, 3:17 AM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 AM EST SAT JAN 20 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-210830- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 AM EST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL LINGER ACROSS THE MOUNTAINS THROUGH TONIGHT AND PRODUCE ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES. THROUGH THIS MORNING...A FEW NARROW BANDS OF SNOW WILL EXTEND SOUTHEASTWARD FROM THE MOUNTAINS TO THE COAST. THESE NARROW BANDS WILL PRODUCE LOCALIZED ACCUMULATIONS OF 1 TO 3 INCHES BEFORE ENDING. THE OTHER BIG STORY WILL BE INCREASING WINDS BEHIND OUR DEPARTING STORM SYSTEM. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. THIS WILL RESULT IN REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW...SCATTERED POWER OUTAGES...AND BITTERLY COLD WIND CHILLS. OVER THE COASTAL WATERS...MARINE STORM WARNINGS REMAIN IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BUILD EASTWARD INTO THE AREA ON SUNDAY BRINGING DIMINISHING WINDS AND AN END TO THE MOUNTAIN SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PROVIDE TIMELY SNOWFALL AMOUNTS. THE GENERAL PUBLIC CAN CALL TOLL FREE 1-877-633-6772 TO REPORT SNOWFALL AMOUNTS...OR EMAIL GYX.SKYWARN@NOAA.GOV WITH SNOWFALL REPORTS.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:58 PM EST | Snow Advisory | GYX | Franklin, Oxford, Somerset | 19 hr |
| Jan 20, 3:40 AM EST | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 16 hr |
| Jan 20, 3:34 PM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 16 hr |
Nearby
Wind Chill Advisories in New Hampshire, 2007Wind Chill Advisories in Maine, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.